Diapers and Dragons

Monday, November 17, 2008

Sorry about the Silence

I've been fairly quiet on here lately. Last week was an odd one for me. I was having some very strange sensations and feelings that were putting me very "off," to the point where people were asking me if I was OK. I was jittery and couldn't stay still; I was easily irritated; I felt tired all the time; I was starting to feel a vague and increasingly intense anxiety about everything and nothing. I suspected that the (rather strong) antibiotic I was taking for my sinus infection might be the culprit, since these feelings would start approximately 45 minutes after my morning dose, but kept saying that I'd just put up with it because the antibiotic was curing the infection.

Thursday it went too far. I was acting very oddly that day. Coworkers were concerned. I nearly had a panic attack--for no reason--in the afternoon, and then blanked and lost time while driving that evening. Thank goodness the boys weren't in the car! That night I went online to see what the side effects for Biaxin actually were. Lo and behold, the "more rare" and severe side effects included major mental reactions including sleeplessness, jitters, anxiety, and so on up through full-fledged psychosis! And the websites I viewed all said the same thing: If I was experiencing these side effects, I should stop taking the medication immediately and seek medical attention. I was in tears--partly in horror that I was experiencing such a thing, and partly in relief that I wasn't just going crazy! (Because, you know, that was sitting in the back of my head. TeacherMommy has finally cracked. Call up the men in the white suits and toss me in a padded room.)

When I went to see my doctor, I saw the other one--not the one who'd put me on Biaxin. Both doctors in the practice we go to are excellent, and they have been incredibly wonderful with all four members of the family through all sorts of health issues, but the one I saw on Friday seems to be a little more aware when it comes to conventional treatments. She was completely unsurprised to hear I'd had these side effects. She'd had them herself in the past, and she said she was starting to avoid prescribing it because so many patients had experienced similar things. Apparently these reactions tend to be more common the second or third time that people take the drug, which explains why I was fine when I took the same thing last winter.

As much as I like the other doctor, I think I'll be making an effort to see this one more consistently.

And at least I didn't end up strapped down and screaming in a hospital bed somewhere.

That would have really sucked.

1 bits of love:

Katy said...

Oh my goodness! Well, I'm glad you got to the root of the problem. And that you're not going to end up in the looney bin or anything. Hmmm...I wonder what medicine I can blame for my behavior? :) Hope you feel better soon!

Related Posts with Thumbnails

Wait! Where Are You Going?

Wait! Where Are You Going?
 
Clicky Web Analytics